A 26-year-old male asked:
can too much vitamin d cause altered mental state? my vitamin d is 300 nmol/l (120 ng/ml) and have been facing confusion/dissociation/depression.
2 doctor answers • 2 doctors weighed in
Clinical Psychology 36 years experience
Don't worry: Even 400,000 IUs per day do not cause overdose. There may be some body/muscle/bone pain side effects but they actually indicate a NEED for vitamin D. There's no relationship to to mental/emotional symptoms you note. Do try to find a good psychologist for an eval. If they discover a need for Rx, they can refer. They can help you understand what's happening. Best!
1176 viewsAnswered >2 years ago
Medical Oncology 50 years experience
Indirect effect/Calc: Vitamin- D excess can raise Calcium levels which can then cause varied systemic effects including mental confusion. You should get checked by your doctor and request a Calcium level check of your blood.
1176 viewsReviewed >2 years ago
Last updated Jul 6, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.